MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G47696
Medical Device Problem Codes Difficult to Open or Close (2921); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic procedure to take biopsy samples in the duodenum, the physician used a cook captura pro biopsy forceps with spike.It was reported that when they want to close, it took time and they felt lot of resistance.It was stuck open.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved were returned in a plastic bag with one pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the device in a coiled position and the forceps cups were closed.When the handle is manipulated, the cups opened as expected, but would not close at all.The cups are stuck in the open position; when the handle is manipulated, the catheter bunches at the base of the handle.Upon further inspection under visual magnification, when the cups were manually closed, it could be seen that the cups were misaligned (offset from side to side).A function test was not possible, due to the condition of the device.The device was returned to the supplier for further evaluation and the following was provided, "visual evaluation of the device confirmed the complaint partially, the cups would open but not close.The cups are not misaligned when viewed under magnification.The handle assembly was dismantled, and it was observed that the clip was not in the slot which caused the problem.The clip was put in position and the device was assembled.The device worked as per requirement with no issues.Functional evaluation was not possible due to the condition of the device.The complaint was confirmed partially.The push rod clip was not in the handle slot which restricted the open and close movement of the cups.The device was checked for misalignment under magnification and no defects were observed.The device after assembled as per procedure worked as intended.The root cause was determined to be human error." the device history record for was reviewed and was manufactured in september 2024.There were no relevant defects noted in the manufacturing/fqc checklists.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device confirmed the report.The supplier provided the following, "the root cause was determined to be human error, the push rod clip was not in the handle slot.Awareness training will be performed.The device history record was reviewed, no anomalies were found.The visual evaluation confirmed the cups would not close.Functional evaluation was not performed due to the condition of the device." prior to distribution, all captura pro¿ biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is remote.Quality assurance will continue to monitor for complaint trends.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key21704558
Report Number1037905-2025-00238
Device Sequence Number15970465
Product Code PTS
UDI-Device Identifier00827002476967
UDI-Public(01)00827002476967(17)270909(10)W4868761
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47696
Device Catalogue NumberBF-2.4SL-160SP-20
Device Lot NumberW4868761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - UNKNOWN MAKE OR MODEL.
Patient SexUnknown